SN-equivalent symmetry-breaking bifurcations

Elmhirst, Toby (2004) SN-equivalent symmetry-breaking bifurcations. International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 14 (3). pp. 1017-1036.

[img] PDF (Published Version)
Restricted to Repository staff only

View at Publisher Website:


I analyze generic symmetry-breaking bifurcations of SN-equivariant vector fields (where genericity is in the restricted space of SN-equivariant systems). The normal form for the Liapunov–Schmidt reduced bifurcation problem is derived, and its codimension 1 symmetry-breaking bifurcations are investigated. Branch equations are given along with the conditions for stability, and the parameter space is partitioned accordingly. Applications in complex systems theory are suggested in which the dynamics of SN-equivariant systems are used to model the emergent behavior of systems of multiple interacting agents.

Item ID: 11525
Item Type: Article (Research - C1)
ISSN: 1793-6551
Keywords: symmetry-breaking; bifurcation theory; SN-equivariant systems; Taylor expansion; eigenspaces; eigenvalues; equivariant dynamics; symmetry group; Liapunov-Schmidt reduction
Date Deposited: 07 Jun 2010 01:37
FoR Codes: 01 MATHEMATICAL SCIENCES > 0102 Applied Mathematics > 010204 Dynamical Systems in Applications @ 100%
SEO Codes: 97 EXPANDING KNOWLEDGE > 970101 Expanding Knowledge in the Mathematical Sciences @ 100%
Downloads: Total: 1
More Statistics

Actions (Repository Staff Only)

Item Control Page Item Control Page